Community by and for patients to share experiences and recommendations

Is Post-Finasteride Syndrome Real?

2/13/2017 7:35:55 AM

Men suffering from hair loss have been told for over a decade that Propecia or finasteride is the only FDA approved tablet or pill that inhibits the production of DHT, the hormone responsible for genetic hair loss (androgenetic alopecia).  But what if the potential for side effects is greater than originally anticipated?  Would the possibility of long-term or even permanent sexual side effects be worth saving your precious lost follicles?

Propecia is not very good at regrowing lost hair however, over 80% of Propecia consumers have been able to slow down or even stop the progression of male pattern baldness in its tracks. A small percentage of men have been able to restore lost hair which can be seen in a few magnificent looking before and after transformation pictures. 

Every medication comes with the possibility of side effects. Men have been told for years that a small percentage of Propecia users may experience a temporary sexual problems and a difficulty getting aroused.  However, over the years, many men have come forward complaining about long-term and even permanent sexual problems even after stopping all use of Propecia. Many men believe that their impotency issues is a direct result from ever consuming finasteride. However many others believe that the fact that they took Propecia is a coincidence and that there must be some other causes of ongoing sexual issues.

The FDA however, took these concerns seriously and as a result forced Merck, the manufacturers of this popular hair loss drug to change the warning labels on the medication.  Despite the FDA's decision however, many hair loss doctors feel strongly that the risks of ongoing sexual side effects from Propecia have been grossly exaggerated and continue to prescribe it to their patients, in particular those who undergo today's modern hair transplant surgery. 

So is post-finasteride syndrome real?  There are many who thinks so and there are many who don't. This community feels that enough information exists to at least caution any man using finasteride related products of the potential condition and leaves it to each individual to draw their own conclusion and make their own decision.

Written and published by,

Bill - Managing Publisher of the Hair Transplant Network, the Hair Loss Learning Center, the Hair Loss Q&A Blog and the Hair Restoration Forum